CaltechAUTHORS
  A Caltech Library Service

Configuration Controllability of Simple Mechanical Control Systems

Lewis, Andrew D. and Murray, Richard M. (1997) Configuration Controllability of Simple Mechanical Control Systems. SIAM Journal on Control and Optimization, 35 (3). pp. 766-790. ISSN 0363-0129. http://resolver.caltech.edu/CaltechAUTHORS:LEWsiamjco97

[img]
Preview
PDF
See Usage Policy.

397Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:LEWsiamjco97

Abstract

In this paper we present a definition of "configuration controllability" for mechanical systems whose Lagrangian is kinetic energy with respect to a Riemannian metric minus potential energy. A computable test for this new version of controllability is derived. This condition involves an object which we call the symmetric product. Of particular interest is a definition of "equilibrium controllability" for which we are able to derive computable sufficient conditions. Examples illustrate the theory.


Item Type:Article
Additional Information:©1997 Society for Industrial and Applied Mathematics. Eeceived by the editors June 5, 1995; accepted for publication (in revised form) March 13, 1996. This research was supported in part by the Powell Foundation. We would like to thank Jerry Marsden and Jim Ostrowski for helpful conversations. The anonymous reviewers were also very helpful in improving the presentation of the paper during the review process.
Subject Keywords:mechanics; Riemannian geometry; controllability; symmetric product
Record Number:CaltechAUTHORS:LEWsiamjco97
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:LEWsiamjco97
Alternative URL:http://dx.doi.org/10.1137/S0363012995287155
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:10766
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:07 Jun 2008
Last Modified:26 Dec 2012 10:04

Repository Staff Only: item control page